Michigan, 2006

Hail in Michigan, June 8, 2006

June 8, 2006 · NWS DTX · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 8, 12:15 PM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 8, 12:15 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
115 PM EDT THU JUN 8 2006

.AVIATION...

TEMPERATURES AT/OR APPROACHING CONVECTIVE TEMPERATURE WITH
EXTENSIVE CU DEVELOPMENT OCCURRING OVER SOUTHERN LOWER MICHIGAN.
LEFT EXIT REGION OF STRONG UPPER LEVEL JET...COUPLED WITH DECENT
INSTABILITY SHOULD LEAD TO SCATTERED THUNDERSTORMS LATE THIS
AFTERNOON/EARLY THIS EVENING ACROSS SOUTHEAST MICHIGAN. WILL HOLD
OFF MENTIONING STRONG WIND GUSTS IN THE TAFS (FROM THUNDERSTORMS)
UNTIL MORE CONCLUSIVE EVIDENCE IS INDICATED FOR A SPECIFIC TAF SITE.
OTHERWISE...EXPECT VFR CONDITIONS FOR THE TAF PERIOD. THERE IS A
CONCERN FOR MVFR CEILINGS TOMORROW MORNING AS COOL NORTHEAST FLOW
COMES OFF LAKE HURON. KEPT CEILINGS JUST ABOVE 3000 FEET FOR NOW.

&&

.UPDATE...ISSUED AT 1045 AM

SHORTWAVE TO DROP INTO NORTHERN LOWER MICHIGAN/LAKE HURON THIS
AFTERNOON WITH 500 MB COLD POOL (-18 TO -19 C) MOVING ACROSS LAKE
HURON. MODIFYING OUR 12Z DTX SOUNDING BASED ON A HIGH OF 81/57
DEGREES...AND LOWERING MID LEVEL TEMPS BASED OFF 12Z APX
SOUNDING...YIELDS SURFACE BASED CAPES OF 1500 J/KG. THIS IS
CONCERNING BASED ON THE STRONG WIND FIELDS ASSOCIATED WITH THE
SHORTWAVE...AS 60-70 KNOT JET AT 500MB NOSES INTO SOUTHERN LOWER
MICHIGAN. ALTHOUGH SURFACE CONVERGENCE LOOKS TO BE WEAK...GENERAL
ASCENT OUT AHEAD OF THE WAVE SHOULD ALLOW FOR A FEW STORMS TO
DEVELOP. WILL UPDATE HWO TO MENTION THE POSSIBILITY OF ISOLATED
SEVERE BASED ON THE STRONG WIND FIELDS AND POTENTIALLY ADEQUATE
INSTABILITY.

&&

.SHORT TERM...TODAY AND TONIGHT...ISSUED AT 357 AM

THE AREA REMAINS UNDER A STREAM OF MOISTURE WHICH IS FUNNELING DOWN
THE BACKSIDE OF A LARGE UPPER LOW CENTERED ALONG THE EAST COAST. W/
ANOTHER RATHER SUBSTANTIAL SHORTWAVE APPROACHING (PER WATER VAPOR
IMAGERY) FROM THE NORTHWEST...WOULD EXPECT ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS THIS AFTERNOON. LOW LEVEL MOISTURE HAS NOT DROPPED
OFF AT ALL SINCE YESTERDAY...SO MODEST INSTABILITY IS ALSO EXPECTED.
WILL UP POPS FROM THE SAGINAW VALLEY SOUTH/SOUTHEAST INTO PARTS OF
METRO DETROIT NORTH OF M 59 OR SO. THIS ACTIVITY WILL BE FOCUSED IN
THE AFTERNOON AS LIFT FROM THE APPROACHING SHORTWAVE SPREADS SOUTH
INTO THE AREA AND DAYTIME HEATING BRINGS THE PEAK INSTABILITY.

WILL KEEP THIS MENTION OF SHOWERS/THUNDERSTORMS IN THE FORECAST INTO
THE EARLY EVENING (00Z OR SO) AS IT TAKES SOME TIME TO COMPLETELY
DISSIPATE.

TEMPERATURES TODAY WILL BE HIGHLY DEPENDENT ON THE AMOUNT OF MID
LEVEL CLOUDINESS. WITH QUITE A FEW BREAKS IN THIS CLOUD DECK NOTED
THROUGH NORTHERN LOWER MICHIGAN...FEEL PRETTY CONFIDENT THAT THE
AREA WILL SEE A FAIR AMOUNT OF SUN THIS MORNING...AND WILL KEEP THE
HIGH TEMPERATURES IN THE 75-80 DEGREE RANGE. AM SOMEWHAT NERVOUS
ABOUT THIS GIVEN YESTERDAY/S FAILURE TO WARM ANY MORE THAN 70-75 IN
A MOSTLY CLOUDY REGIME. WITH CLEARING EXPECTED TO ENSUE TONIGHT IN
THE WAKE OF THIS SHORTWAVE...TEMPERATURES SHOULD DROP BACK INTO THE
50S IN MOST AREAS AND WILL NOT CHANGE THIS ASPECT OF THE FORECAST AT
ALL.

&&

.LONG TERM...FRIDAY THROUGH WEDNESDAY...ISSUED AT 357 AM

00Z RUNS CONTINUE THE TREND OF THE 00Z RUNS TOWARD MORE CONSOLIDATED
ENERGY DIVING DOWN THE BACK SIDE OF THE EASTERN TROUGH...LEADING TO
A STRONGER AND SOMEWHAT FARTHER WEST CUTOFF OVER THE NORTHEAST. THIS
WILL ALLOW THE CANADIAN HIGH TO DOMINATE ACROSS THE NORTHERN GREAT
LAKES THROUGH MUCH OF THE WEEKEND...WHICH WILL LEAD TO DRIER BUT
COOLER CONDITIONS. COLD ADVECTION WILL CONTINUE FRIDAY INTO
SATURDAY...STRENGTHENING THE BAROCLINIC ZONE BUT SUPPRESSING IT
FARTHER SOUTH. CONVECTION THAT DEVELOPS ACROSS THE PLAINS SHOULD
TRACK EAST-SOUTHEAST ALONG THE BOUNDARY...REMAINING SOUTH OF THE
CWA. COULD SEE SOME DEBRIS CLOUDS ACROSS THE SOUTH...BUT WITH DRY
HIGH PRESSURE ACROSS THE NORTHERN GREAT LAKES THERE SHOULD STILL BE
A FAIR AMOUNT OF SUN ELSEWHERE.

SYSTEM MOVING IN FROM THE PACIFIC WILL HELP TO FLATTEN THE RIDGE
OVER THE CENTRAL CONUS. HOWEVER...WITH THE DOWNSTREAM LOW OVER THE
CANADIAN MARITIMES IT LOOKS AS THOUGH WE MAY HOLD ONTO SOME DEGREE
OF NORTHWESTERLY FLOW INTO EARLY NEXT WEEK. THE PACIFIC ENERGY WILL
ACTUALLY BECOME ABSORBED BY THE DOWNSTREAM SYSTEM...EDGING IT
NORTHWARD AND CREATING A BROAD AREA OF LOW PRESSURE ACROSS QUEBEC.
IT LOOKS LIKE OUT MAIN CHANCES FOR PRECIP WILL BE CONVECTION THAT
DEVELOPS ALONG THE SOUTHERN EDGE OF THE WESTERLIES...BUT WITH
GRIDSCALE FEEDBACK PROBLEMS CONTINUING TO CAUSE PROBLEMS WITH THE
EXTENDED MODEL SOLUTIONS. HOWEVER BASED ON THE DEEPER DOWNSTREAM LOW
AND STRONGER SURFACE HIGH OVER THE REGION...FEEL THAT THE BAROCLINIC
ZONE WILL STAY SUPPRESSED SOUTH FOR LONGER. THEREFORE WILL REMOVE
PRECIP FROM THE SUNDAY NIGHT/MONDAY FORECAST. GFS QPF FIELD WOULD
ACTUALLY SUPPORT A DRY FORECAST UNTIL WEDNESDAY. HOWEVER...HIGH
PRESSURE STARTS TO WEAKEN AND THE FRONT MAY EDGE NORTHWARD ALLOWING
CONVECTION TO MAKE IT INTO SOUTHEAST MICHIGAN. TOO MUCH UNCERTAINTY
WITH DETAILS IN THIS TYPE OF PATTERN...SO WILL KEEP LOW CHANCE POPS
FOR TSRA STARTING MONDAY NIGHT AND RUNNING THROUGH THE END OF THE
FORECAST PERIOD. THE TREND TOWARD THE STRONGER HIGH/FARTHER SOUTH
FRONT ALSO LEADS TO A COLDER AIRMASS ACROSS THE GREAT LAKES. DROPPED
TEMPERATURES A FEW MORE DEGREES THIS WEEKEND...AND SLOWED THE WARMUP
THROUGH THE REST OF THE EXTENDED...ONLY APPROACHING NORMAL BY MID
WEEK.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&

AVIATION.....SF
SHORT TERM...DG
LONG TERM....BRAVENDER
UPDATE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 8, 10:00 AM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1100 AM EDT THU JUN 8 2006

MIZ047>049-053>055-060>063-068>070-075-076-082-083-091000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1100 AM EDT THU JUN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EARLY
THIS EVENING AS AN UPPER LEVEL DISTURBANCE...AND ASSOCIATED WEAK
COLD FRONT...TRACKS THROUGH THE AREA. ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE AS STORMS TRACK TO THE SOUTHEAST AT 30 MPH. THE MAIN
HAZARD LOOKS TO BE DAMAGING WIND GUSTS OF 60 MPH. HOWEVER...HAIL UP
TO INCH IN DIAMETER CAN NOT BE RULED OUT AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS WILL RETURN TO SOUTHEAST MICHIGAN ON
MONDAY AS A WARM FRONT SLOWLY APPROACHES THE AREA. THIS CHANCE OF
STORMS WILL PERSIST INTO WEDNESDAY AS THIS FRONT LIFTS NORTH INTO
THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-091000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
1100 AM EDT THU JUN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY THIS
EVENING AS AN UPPER LEVEL DISTURBANCE...AND THE ASSOCIATED COLD
FRONT...TRACKS THROUGH THE AREA. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE AS STORMS TRACK TO THE SOUTHEAST AT 30 MPH. THE MAIN HAZARD
LOOKS TO BE DAMAGING WIND GUSTS OF 60 MPH. HOWEVER...HAIL UP TO INCH
IN DIAMETER CAN NOT BE RULED OUT AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FOR THE LAKE HURON
NEARSHORE FRIDAY. IN ADDITION...AN ONSHORE FLOW WILL STRENGTHEN ON
FRIDAY AND CONTINUE INTO SATURDAY...INCREASING THE CHANCE FOR RIP
CURRENTS.

THE CHANCE FOR THUNDERSTORMS WILL RETURN TO SOUTHEAST MICHIGAN ON
MONDAY AS A WARM FRONT SLOWLY APPROACHES THE AREA. THIS CHANCE OF
STORMS WILL PERSIST INTO WEDNESDAY AS THIS FRONT LIFTS NORTH INTO
THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The radar

The Detroit radar (KDTX), 57 km away, was scanning. The volume nearest the first event began at 19:34 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Genesee

When
June 8, 2:33 PM EST
Where
Genesee County, Clio
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.183, -83.717

Hail, Genesee

When
June 8, 3:03 PM EST
Where
Genesee County, Burton
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.983, -83.633

Hail, St. Clair

When
June 8, 5:15 PM EST
Where
St. Clair County, 2 mi ENE of Adair
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.817, -82.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518477, 5518423, 5518476.